Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes lack of periods after tubectomy ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11256 Questions
I am 33 years old married female with 2 kids. Tubectomy done. Not getting periods since last 2 months. My gynec advised to take regestrone for 5 days and Novelon for 28 days after the periods. At present i finished regestrone course for 5 days but not got my periods and instead feeling heavy in my lower abdomen. Please advise. My weight is 68Kgs & height is 157 cms
Posted Sat, 28 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for writing to us.

If you are not having any periods even after finishing a regesterone therapy for 5 days, then the following causes needs to be ruled out :-

1. Pregnancy due to ligation failure - urine test will help in excluding ligation failure.

2.Thyroid hormone deficiency- A simple blood test will help in excluding hypothyroidism.

3. Premature menopause- Blood FSH levels will help in diagnosis.

I suggest you to wait for at least 5 days after completing the progesterone therapy for the periods to start. If after 5 days periods do not occur, then investigations are entailed. Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: What causes lack of periods after tubectomy ? 39 minutes later
T3 & TSH done and report is normal. No complaint of sugar & BP. ultra sound scan report also normal. I am frequently facing this problem and gaining weight. kindly advise.
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for writing again.

You also need to get your serum FSH and LH levels checked to rule out premature menopause after consulting with your gynecologist.

PCOD is also a possibility that needs to be ruled out.

Weight needs a separate overall assessment as it might happen due to reasons other than hormonal disorders.

Hope this answer is adequate.

Wishing you an early recovery.

Above answer was peer-reviewed by
Follow-up: What causes lack of periods after tubectomy ? 14 hours later
is it safe to use Novelon once the period starts, for 3 months as it is steroid?
Answered by Dr. Rakhi Tayal 40 minutes later
You can safely use novelon after your periods start as that will also help in regularizing your periods.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor